Missouri, 2010

Drought in Missouri, November 1 to 30, 2010

November 1 to 30, 2010 · NWS MEG · 2 events in 2 counties and zones

Below normal rainfall continued during the month of November across the Missouri Bootheel. The lack of rainfall continued extreme (D3) drought conditions across the Missouri Bootheel.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Below normal rainfall continued during the month of November across the Missouri Bootheel. The lack of rainfall continued extreme (D3) drought conditions across the Missouri Bootheel. The biggest impact from the drought were hydrological concerns as many lake and river levels remained at low levels. Although some agricultural concerns remained as well as many pastures were in poor condition forcing farmers to feed livestock with baled hay.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Oct 31, 10:17 PM CST, 1 hour 43 minutes earlier.

Area forecast discussion, Oct 31, 10:17 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1117 PM CDT SUN OCT 31 2010

.UPDATE...

UPDATED FOR THE 06Z TAF DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 926 PM CDT SUN OCT 31 2010/

UPDATE...
UPDATED FOR SLIGHT ADJUSTMENTS FOR INCREASING SKY COVER

DISCUSSION...

HIGH LEVEL MOISTURE CONTINUES TO THICKEN WITH THE CURRENT ZONAL SUBTROPICAL
JET STREAMING OVERHEAD. THUS...HAVE ADDED WORDING OF PARTLY
CLOUDY SKIES IN THE ZONES FOR THE REMAINDER OF THE NIGHT. A WEAK
COLD FRONT WAS DRAPED ACROSS THE MIDSOUTH NEAR THE TENNESSEE AND
MISSISSIPPI STATE LINE. AS OF 9PM TEMPERATURES WERE GENERALLY IN
THE 50'S WITH EITHER CALM OR LIGHT EAST WINDS. REST OF THE
FORECAST PARAMETERS ARE ON TRACK WITH NO OTHER UPDATES NEEDED AT
THIS TIME.

JAB

&&

.PREV DISCUSSION... /ISSUED 352 PM CDT SUN OCT 31 2010/

DISCUSSION...FORECAST FOCUS ON RAIN CHANCES EARLY THIS
WEEK...THEN ON A VERY SIGNIFICANT TROUGH FOR LATE THIS WEEK.

SHORT TERM...TONIGHT THROUGH WEDNESDAY.

IT HAS BEEN A VERY PLEASANT DAY ACROSS THE MIDSOUTH TODAY WITH
TEMPERATURES IN THE 70S UNDER SUNNY SKIES. A STATIONARY FRONT IS
LOCATED ROUGHLY FROM JONESBORO TO DYERSBURG AND PARIS. SENSIBLE
WEATHER IS NOT VERY DIFFERENT ON EITHER SIDE OF THE FRONT...EXCEPT
FOR WIND DIRECTION. THIS FRONT WILL SAG SLOWLY SOUTH TONIGHT TO
NEAR THE I-40 CORRIDOR BY MONDAY. SOME HIGH CLOUDS MAY BEGIN TO
STREAM ACROSS THE CWA TONIGHT...BUT MOST OF THE HIGH AND MID LEVEL
CLOUD INCREASE SHOULD HOLD OFF UNTIL MONDAY. TOOK A COMPROMISE OF
MET/MAV GUIDANCE TONIGHT. HIGHS MONDAY WILL BE GOVERNED ON HOW
QUICKLY CLOUDS THICKEN BUT 925 MB TEMPS SUGGEST HIGHS SIMILAR TO
TODAY EXCEPT A LITTLE COOLER OVER THE FAR NORTH.

LOW PRESSURE DEVELOPING OVER THE TEXAS PANHANDLE TODAY WILL BEGIN
TO AFFECT THE AREA LATE MONDAY NIGHT. INCREASING MOISTURE AND
ISENTROPIC LIFT WILL CAUSE RAIN TO DEVELOP OVER PORTIONS OF THE
MIDSOUTH BY TUESDAY. RAIN CHANCES STILL APPEAR HIGHEST OVER
NORTHERN MISSISSIPPI...SOUTHWEST TENNESSEE AND EAST CENTRAL
ARKANSAS WHERE LIKELY TO CATEGORICAL POPS RESIDE. A DRIER
NORTHEAST FLOW WILL MITIGATE MUCH FROM DEVELOPING FURTHER NORTH SO
CHANCE OR SLIGHT CHANCES REMAIN NORTH AND EAST OF JACKSON. A
PERIOD OF HEAVY RAIN LOOKS POSSIBLE OVER EAST CENTRAL ARKANSAS AND
NORTHWEST MISSISSIPPI TUESDAY AFTERNOON WHERE MOISTURE CONVERGENCE
IS EXPECTED TO BE STRONG. DID NOT MENTION HEAVY RAIN YET...BUT
LATER SHIFTS MAY NEED TO LOOK AT THE POSSIBILITY FURTHER.

LINGERING SHOWERS SHOULD CONTINUE TUESDAY NIGHT AND AT LEAST
WEDNESDAY MORNING ACROSS NORTHERN MS BEFORE A VERY SIGNIFICANT
TROUGH BEGINS TO DIG SOUTHEASTWARD FROM THE PLAINS. THIS WILL IN
ESSENCE SQUASH THE MOISTURE ADVECTION ASSOCIATED WITH THE CUT OFF
LOW AND DRIVE A STRONG COLD FRONT SOUTHWARD. TEMPERATURES TUESDAY
AND WEDNESDAY WILL BE TRICKY DUE TO EXTENSIVE CLOUD COVER AND
AREAS OF RAIN...BUT MOS SEEMS REASONABLE.

LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY.

SURGE OF COLD AIR EXPECTED BEHIND POLAR COLD FRONT WEDNESDAY
EVENING. STRONG COLD AIR ADVECTION AND GUSTY WINDS SHOULD SEND
EVERYBODY INTO THE 30S BY THURSDAY MORNING. AS THIS TROUGH
DIGS...IT APPEARS LIKELY NOW THAT THE CUT OFF LOW OVER THE GULF
WILL ENCOUNTER THE BAROCLINIC INSTABILITY WITH THE APPROACHING
TROUGH AND DEVELOP RAPIDLY AS IT TRACKS ACROSS THE FLORIDA
PANHANDLE AND ALONG THE APPALACHIANS.

BY THURSDAY NIGHT...500 MB HEIGHT ANOMALIES COULD REACH AT LEAST
6 STANDARD DEVIATIONS BELOW NORMAL OVER THE SOUTHEASTERN U.S. AND
THE GULF COAST WHICH IS JUST ASTONISHING. THIS LOW REALLY HAS
POTENTIAL TO BECOME POWERFUL OVER THE MID ATLANTIC OR EASTERN OHIO
VALLEY. DEPENDING UPON WHERE AND HOW THIS LOW INTERACTS WITH THE
TROUGH WILL DETERMINE IF WE SEE ANY WRAP AROUND RAIN AND/OR
YES POSSIBLY SNOW. THE 12Z CANADIAN IS RATHER AMUSING PRODUCING
SEVERAL INCHES OF SNOW OVER WEST AND MIDDLE TENNESSEE. BEFORE
BELLS AND WHISTLES START SOUNDING...THIS SCENARIO SEEMS QUITE
UNLIKELY. HOWEVER...THICKNESSES DROP INTO THE 528-534 DAM RANGE
OVER THE MIDSOUTH THURSDAY NIGHT AND FRIDAY WITH 850 MB TEMPS OF
-6 TO -8C BY FRIDAY EVENING. THE ECMWF AND TO SOME EXTENT THE
GFS DO GENERATE LIGHT QPF FRIDAY. BECAUSE 925 MB TEMPS ARE NEAR
ZERO OR SLIGHTLY ABOVE AND THE HIGH RH IS LOCATED JUST BELOW THE
SNOW GROWTH REGION...IT APPEARS THE PRECIP OF CHOICE WILL BE JUST
RAIN OR SPRINKLES. IT WILL BE A VERY CHILLY DAY FRIDAY NONETHELESS
WITH HIGHS LIKELY REMAINING IN THE 40S. THE GUSTY WINDS WILL MAKE
IT FEEL COLDER AND WIND ADVISORIES MAY BE NEEDED THURSDAY AND
FRIDAY. THIS SYSTEM WILL NEED TO BE WATCHED CLOSELY OVER THE NEXT
SEVERAL DAYS.

BORGHOFF

&&

.AVIATION...

06Z TAF CYCLE

VFR CONDITIONS WILL PREVAIL AT ALL SITES THROUGH THE PERIOD. WINDS
WILL REMAIN CALM TO LIGHT EASTERLY TONIGHT BEFORE INCREASING FROM
THE EAST ON MONDAY AND MONDAY EVENING. HIGH LEVEL CLOUDS WILL STREAM
ACROSS THE REGION THROUGH MONDAY AFTERNOON BEFORE LOWER CLOUDS
MOVE IN FROM THE SOUTH MONDAY EVENING.

JLH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  53  77  55  64 /   0   0  40  60
MKL  43  72  47  65 /   0   0  20  50
JBR  46  73  49  61 /   0  10  30  50
TUP  47  78  55  66 /   0   0  30  70

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Oct 31, 2:55 PM CST, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
355 PM CDT SUN OCT 31 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011215-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
355 PM CDT SUN OCT 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN ELEVATED FIRE DANGER IS LIKELY TO CONTINUE ACROSS THE AREA MONDAY
AS LOW RELATIVE HUMIDITY WILL CONTINUE.

A POWERFUL LOW PRESSURE SYSTEM COULD DEVELOP OVER THE SOUTHEAST OR
MID ATLANTIC STATES LATE THIS WEEK. GUSTY NORTHWEST WINDS ON THE
BACKSIDE OF THE SYSTEM MAY WARRANT WIND ADVISORIES THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

BORGHOFF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 drought. Local standard time, as filed.

Drought, Dunklin

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Dunklin forecast zone
Reported by
Other Federal Agency
Coordinates
36.106, -90.166 (the zone’s center; the record gives no point)

Extreme (D3) drought conditions continued across the area.

Drought, Pemiscot

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Pemiscot forecast zone
Reported by
Other Federal Agency
Coordinates
36.211, -89.785 (the zone’s center; the record gives no point)

Extreme (D3) drought conditions continued across the area.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, November 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 267469, 267470.